MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 STEM INSERTER BOLT; SHOULDER INSTRUMENT - BOLT

DEPUY IRELAND - 3015516266 STEM INSERTER BOLT; SHOULDER INSTRUMENT - BOLT
Catalog Number 620101161
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the devices were broken and stripped thread.Surgical delay was unknown.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: investigation summary: it was reported that the devices were broken and stripped thread.Surgical delay was unknown.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the following conditions on the device surface: 1) signs of heavy usage on the overall device surface; 2) slightly deformations on the hex and threaded inserts; 3) the tip was cross threaded; and 4) no signs of breakage were observed on the device surface.Little deformations were identified as end of life indicators, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The observed condition of the tip was consistent with off-axis assembly and impacting the device before it was fully seated.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.A manufacturing records evaluation (mre) was not performed as no valid lot number (172799) was provided for this device.The overall complaint was confirmed as the observed condition of the stem inserter bolt would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no valid lot number (172799) was provided for this device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STEM INSERTER BOLT
Common Device Name
SHOULDER INSTRUMENT - BOLT
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21667804
Report Number1818910-2025-04369
Device Sequence Number8175342
Product Code HWR
UDI-Device Identifier10603295539353
UDI-Public(01)10603295539353(10)172799
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620101161
Device Lot Number172799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown